Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

A class of topographical waveguides


Author: V. M. Babich
Translated by: S. V. Kislyakov
Original publication: Algebra i Analiz, tom 22 (2009), nomer 1.
Journal: St. Petersburg Math. J. 22 (2011), 73-79
MSC (2010): Primary 35Q86, 74L05
DOI: https://doi.org/10.1090/S1061-0022-2010-01134-8
Published electronically: November 17, 2010
MathSciNet review: 2641083
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the case of some infinite domains, it is shown that the spectrum of the elasticity theory operator is not purely continuous. This implies the existence of a new class of the so-called topographical waveguides.


References [Enhancements On Off] (What's this?)

  • 1. A. S. Bonnet-Ben Dhia, J. Duterte, and P. Joly, Mathematical analysis of elastic surface waves in topographic waveguides, Math. Models Methods Appl. Sci. 9 (1999), no. 5, 755-798. MR 1697393 (2000d:74036)
  • 2. A. A. Maradudin et al., Variational edge modes in finite crystals, Phys. Rev. B 6 (1972), 1106-1111.
  • 3. P. E. Lagasse, Analysis of dispersion-free guides for elastic waves, Electron. Lett. 8 (1972), no. 15, 372-373.
  • 4. V. V. Krylov, Geometrical-acoustic approach to the description of localized modes of vibration of an elastic wedge, Zh. Tekhn. Fiz. 60 (1990), no. 2, 1-7. (Russian)
  • 5. A. V. Shanin, Excitation and scattering of a wedge wave in an obtuse elastic wedge close to $ 180^{\circ}$, Akust. Zh. 43 (1997), no. 3, 402-408. (Russian)
  • 6. I. V. Kamotskiĭ, On a surface wave traveling along the edge of an elastic wedge, Algebra i Analiz 20 (2008), no. 1, 86-92; English transl., St. Petersburg Math. J. 20 (2009), no. 1, 59-63. MR 2411969 (2009d:74042)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35Q86, 74L05

Retrieve articles in all journals with MSC (2010): 35Q86, 74L05


Additional Information

V. M. Babich
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, 27 Fontanka, St. Petersburg 191023, Russia
Email: babich@pdmi.ras.ru

DOI: https://doi.org/10.1090/S1061-0022-2010-01134-8
Keywords: Waveguide, point spectrum, selfadjoint operator, elasticity theory equations
Received by editor(s): September 2, 2009
Published electronically: November 17, 2010
Additional Notes: Supported by RFBR (grant no. 07-01-548)
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society